Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 10, NWS Omaha, NE

May 4, 201123 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this wind advisory at May 4, 2011, 11:47 AM CDT for 23 counties in Nebraska; 8 counties in Iowa. It took effect at May 4, 2011, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 4, 2011, 11:47 AM CDT (16:47 UTC)
In effect from
May 4, 2011, 12:00 PM CDT
Expired
May 4, 2011, 6:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE
All 31 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 22 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2248 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WWUS73 KOAX 041647
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1147 AM CDT WED MAY 4 2011

...STRONG WINDS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA
THIS AFTERNOON...

.LOW PRESSURE ACROSS CENTRAL NEBRASKA AND HIGH PRESSURE OVER THE
MID MISSISSIPPI VALLEY WILL RESULT IN STRONG SOUTHEAST WINDS FOR
THE AREA THIS AFTERNOON. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS
OVER 40 MPH CAN BE EXPECTED.

IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-043>045-
050>053-065>068-078-088>093-042300-
/O.NEW.KOAX.WI.Y.0010.110504T1700Z-110504T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...STANTON...WEST POINT...TEKAMAH...SCHUYLER...
FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE...
SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...
FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1147 AM CDT WED MAY 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTHEAST WINDS WILL PREVAIL ACROSS THE AREA
  THIS AFTERNOON.

* WINDS...SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY ON EAST WEST ROADS. UNSECURED PATIO AND
  OUTDOOR OBJECTS WILL ALSO HAVE A TENDENCY TO BLOW AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FOBERT
1 follow-up statement
089 
WWUS73 KOAX 042252
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
552 PM CDT WED MAY 4 2011

IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-043>045-
050>053-065>068-078-088>093-050000-
/O.EXP.KOAX.WI.Y.0010.000000T0000Z-110504T2300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-WAYNE-STANTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-
BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
PENDER...WAYNE...STANTON...WEST POINT...TEKAMAH...SCHUYLER...
FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...BELLEVUE...
SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE...
FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
552 PM CDT WED MAY 4 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE WIND ADVISORY WHICH WAS IN EFFECT WILL BE ALLOWED TO EXPIRE AT
6 PM CDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 4, 3:19 AM CDT, 8 hours 28 minutes earlier.

Area forecast discussion, May 4, 3:19 AM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
319 AM CDT WED MAY 4 2011

.DISCUSSION...
QUIET WEATHER AND DRY AIRMASS REMAINS IN PLACE...THOUGH PATTERN
BECOMES MORE ACTIVE FOR THE REST OF THE WEEK AND INTO THE WEEKEND.
SUBJECTIVE 00Z UPPER AIR ANALYSIS INDICATES WAVY UPPER-LEVEL
PATTERN...WITH TROUGH ACROSS THE ROCKIES...RIDGE ACROSS THE CENTRAL
PLAINS...AND TROUGH OVER THE GREAT LAKES/MISSISSIPPI RIVER VALLEY.
AREA RAOBS INDICATE DRY AIRMASS IS STILL ENTRENCHED OVER THE
PLAINS...THOUGH TEMPERATURES ARE MODERATING IN WAKE OF THE 850MB
RIDGE AXIS EXTENDING FROM MN TO TX.  07Z SURFACE ANALYSIS INDICATES
DOUBLE LOW CENTERS...ONE IN WESTERN SD AND THE OTHER IN EASTERN
CO...WITH TIGHTENING PRESSURE GRADIENT ACROSS THE PLAINS AS WELL AS
INCREASING MID-LEVEL CLOUDS AROUND 10KFT.

MAIN FORECAST CONCERNS ARE SHOWER/THUNDER POTENTIAL WITH FRONTAL
PASSAGE TONIGHT...THEN INTERMITTENT CHANCES FOR SHOWERS OR
THUNDERSTORMS THROUGH THE WEEKEND.  THINK MOST OF TODAY WILL BE DRY
AS MOISTURE IS MEAGER AND FORCING IS AWAY TO THE WEST/NORTHWEST.
POTENT UPPER-LEVEL WAVE SHOULD EVENTUALLY CREATE ENOUGH FORCING TO
OVERCOME THE MOISTURE DEFICIT AND ALLOW SHOWERS/THUNDER TO DEVELOP.
PROGS DO INDICATE SOME INSTABILITY...BUT KEPT THUNDER TO ISOLATED
MENTION AS LACK OF MOISTURE WILL IMPEDE INSTABILITY.  AFTER
MIDNIGHT...INSTABILITY WEAKENS ENOUGH TO KEEP THUNDER OUT OF THE
GRIDS...THOUGH SHOWER COVERAGE SHOULD INCREASE THROUGH THE NIGHT AS
THE COLD FRONT MOVES THROUGH.  OVERALL...EXPECT LIGHT PRECIP AMOUNTS
AND STILL HAVE SOME CONCERNS ABOUT COVERAGE...BOTH DUE TO DRY
AIRMASS IN PLACE...AND HAVE REMAINED FAIRLY CONSERVATIVE WITH POPS.
DID BUMP UP TEMPS A BIT FOR TODAY GIVEN STRONG SOUTHERLY FLOW THAT
WILL PROVIDE GOOD MIXING...AS WELL AS DRY AIRMASS THAT WILL BE
CONDUCIVE TO STRONGER WARMING.

UPPER-LEVEL TROUGH CONTINUES TO MOVE ACROSS THE NORTHERN PLAINS INTO
THE GREAT LAKES ON THURSDAY.  TEMPS WILL BE A BIT COOLER THAN
TODAY...BUT STILL SHOULD BE ENOUGH MIXING TO BE WELL INTO THE 60S.
DID CONTINUE SLIGHT CHANCE FOR SHOWERS IN THE AFTERNOON AS POCKET OF
HIGHER LAPSE RATES/UPPER-LEVEL COLD AIR FOLLOWS THE TROUGH...THOUGH
DID REMOVE THUNDER.  ALSO BUMPED UP CLOUDS.  AGAIN...LACK OF
MOISTURE IS THE MOST LIKELY LIMITING FACTOR...AND MIGHT LIMIT ANY
SHOWERS TO JUST SPRINKLES.  ANY SHOWERS SHOULD DIE AWAY QUICKLY ON
THURSDAY EVENING...WITH A QUIET AND COOL THURSDAY NIGHT...AND NUDGED
TEMPS DOWNWARD A COUPLE OF DEGREES.

RETURN TO STRONG SOUTHERLY FLOW AHEAD OF NEXT FRONT...ALONG WITH
MID-LEVEL WARM AIR ADVECTION...SHOULD ALLOW STRONG WARMING ON
FRIDAY...AND HAVE PUSHED TEMPS WELL INTO THE 70S ACROSS THE AREA.
AGAIN...MOISTURE REMAINS LIMITED AS A HIGH LINGERS OVER THE NORTHERN
GULF OF MEXICO...THOUGH MOISTURE WILL BE INCREASING THROUGH THE DAY
ON FRIDAY.  KEPT A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS IN THE
EASTERN CWA ON FRIDAY AFTERNOON JUST AHEAD OF THE NEXT SURFACE LOW
MOVING ACROSS THE CWA...BUT HAVE FOLLOWED THE FASTER ECMWF SOLUTIONS
THAT PUSH CONVECTION WELL OFF TO THE EAST/SOUTHEAST ON FRIDAY
EVENING...AND KEPT THE CWA DRY FOR THE EVENING AND OVERNIGHT.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

SOUTHEAST WINDS AHEAD OF A COLD FRONT WILL BE THE INITIAL AVIATION
CONCERN...AROUND 12KT AT OFK EARLY THIS MORNING WITH GUSTS UP TO
18KTS. WINDS SHOULD INCREASE AT ALL TAF SITES BY 14Z TO AROUND 18KTS
WITH GUSTS TO 26-30KTS THROUGH 05/02Z.  OTHERWISE...VFR CONDITIONS
PREVAIL. COLD FRONT IS FORECAST TO ARRIVE AT KOFK BY 23Z WITH A WIND
SHIFT TO THE NORTHWEST...AND ALSO A CHANCE FOR SHOWERS AND
THUNDERSTORMS. FRONTAL PASSAGE NEAR KOMA/KLNK BY 05/02Z. HAD SOME
DOUBT WHETHER CONVECTION WOULD MAKE IT AS FAR SOUTH AS LINCOLN...
THUS LEFT MENTION OUT OF THE FORECAST AT THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

MAYES/DEWALD
Hazardous weather outlook, May 4, 4:40 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
440 AM CDT WED MAY 4 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-078-088>090-092-042345-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
440 AM CDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY...BRINGING A
CHANCE FOR A FEW RUMBLES OF THUNDER THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY AFTERNOON AND
EVENING...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. TA
CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ079-090-NEZ067-068-091-093-042345-
MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON-
440 AM CDT WED MAY 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE AREA LATE WEDNESDAY...BRINGING A
CHANCE FOR A FEW RUMBLES OF THUNDER THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

MINOR FLOODING CONTINUES ALONG THE MISSOURI RIVER NEAR AND
DOWNSTREAM OF PLATTSMOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY AFTERNOON AND
EVENING...ESPECIALLY ALONG AND EAST OF THE MISSOURI RIVER. TA
CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.

FLOODING WILL CONTINUE THIS WEEK ALONG THE MISSOURI RIVER
DOWNSTREAM OF PLATTSMOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MAYES

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.